Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Evgeniy Douglas

Absorica (Isotretinoin) (Accutane) Progression In Treatment.

Recommended Posts

Hello All,

I am 24 years old, male. I have had acne since I was 14 and tried everything from Proactive to everything from over counter medications, face washes and so on. I even tried two different antibiotics, which helped facially, but overall I needed something else. I took antibiotics for about four years and finally decided about taking Absorica (Accutane). Originally when I heard about it, it freaked me out and I wanted nothing to do with it because of the potential of serious side effects, not to mention blood work (which I hate) lol; however, after I stopped taking Solodyn (antibiotic), although facial acne improved, my chest and shoulders, front and the back of my neck flared up unbelievably. It's like the acne was fighting back. And eventually, my facial acne got worse as well. That's when I decided to do the blood work and take this treatment course that has a lot of awesome reviews and success rates.

So, I'm now on day 8 of my treatment at 40mg capsule/day. As I recall, the first day nothing really changed, the second to third day, my lips were very dry, not the skin yet. I pretty much immediately noticed the side effects of it of drying my lips. Day 3-4, my nose, eyes were really dry. Day 4 and 5 my face started to really dry up. Day 7, my face is irritated really bad, skin around my lips is red and peeling skin, so is my nose. Although I must say a few cystic bumps came up on forehead, but nothing changed on my shoulders and chest. However, I hope this irritation on my face goes away soon.

So, what should I expect in the next couple of weeks?

Edited by Evgeniy Douglas

Share this post


Link to post
Share on other sites

Next few weeks your skin will continue to dry out. You'll probably see more breakouts but after another few weeks you should see noticeable clearing. Just make sure you keep moisturizing. Your skin is probably going to be more sensitive throughout the course.

Share this post


Link to post
Share on other sites

Next few weeks your skin will continue to dry out. You'll probably see more breakouts but after another few weeks you should see noticeable clearing. Just make sure you keep moisturizing. Your skin is probably going to be more sensitive throughout the course.

Thank you for your comment. I just actually got a moisturizing cream Cerave and a lip balm Aqauphor over counter. So far, they work amazingly.

Share this post


Link to post
Share on other sites

Hey there, I am on my 8th Day as well and on 40mg! So far it's really not as scary as I tought ;D

Hello, glad to hear you're doing alright with it. I'm having huge skin irritation, like almost burning and skin peeling off. It aint pretty, lol, but those moisurizing creams help a lot. Have you had a headache since you started it?

Share this post


Link to post
Share on other sites

Sorry to hear. Hope it goes away. I had two big headaches but they both went away with Advil. I was getting a little worried because having a persistent headache with this medication could mean there's a lot of pressure in the brain, and one can have severe and even deadly consequences. I know there were some people who had backache and what not.

Share this post


Link to post
Share on other sites

Try to get to your pharmacy to pick up Dr Dans cortibalm for lips...(dont need rx but print slip from the website and have pharmacist oder-under $5.00)

Others love cheap straight up vaseline.

side effects ive experienced so far (started mnth 5)

DRY eyes (wear contact and had to see an eye Dr who rec drops every 2 hrs and ointment i need to put in my eyes before bed)

Lethargic

Dry mouth

Back and knee/joint pain

dry patches on arms (use vaseline 3-4x a day and is much better)

GL!

any other questions just lmk

kim

Share this post


Link to post
Share on other sites

Im on day 16 now. I accidentally skipped on day a few days ago and the following day my eyes were watering like crazy. I suppose it's because my body was reacting. I did have a nose bleed today, but that was expected. Other than that my facial skin, eyes and nose are very dry. I use moisturizing cream every two hours at least or as needed and lip balm. Those help. Thankfully I haven't had any joint pains. As far as acne, I get little ones but not as many of the cystic ones.

Share this post


Link to post
Share on other sites

I'm at the end of second month of taking 80mg of Absorica (Accutane) now and I'm still getting huge cystic acne on my chest and shoulders. They hurt like crazy. I still get one here and there on the face and neck but the chest is still no change. Y'all know when I should see the change?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×